MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Model Number Z422H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown orthopedic surgery on (b)(6) 2021 and the suture was used.Intra-op, the suture had been broken.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number qbzaqz and no non-conformance's related to the reported complaint condition were identified.Additional information was requested, and the following was obtained: please provide status of product return? the device will be shipped.No further information will be provided.The following information was requested, but unavailable: how was procedure successfully completed? when did the suture broke, before use on patient (pre-op), during use on patient (intra-op)or after use on patient (post-op).Was there any change in the patient¿s post-operative care due to the prolonged procedure? the product upon which this medwatch is based has been received, however, at time of submission, evaluation not yet in complete status and therefore not reported in the initial medwatch.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/15/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: visual analysis of the returned product revealed that one opened sample product code z422 was received for evaluation.Upon visual inspection of the returned sample, the suture was received cutted in two pieces.After further evaluation crimping marks were observed on the surface and the ends suture possibly from a surgical instrument.The product code z422 contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PDSII CLR 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12804813
Report Number2210968-2021-11367
Device Sequence Number5485163
Product Code NEW
UDI-Device Identifier10705031060890
UDI-Public10705031060890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberZ422H
Device Catalogue NumberZ422H
Device Lot NumberQBZAQZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown